Alert archive / Georgia / Areal Flood Warnings in 2015
Areal Flood Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Oct 3, 2015, 9:58 PM EDT for 7 counties in Georgia. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2015, 9:58 PM EDT (01:58 UTC)
- Expired
- Oct 4, 2015, 10:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 157 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Oct 3, 8:28 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 3, 8:28 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 828 PM EDT SAT OCT 3 2015 .UPDATE... NO CHANGES TO THE FLASH FLOOD WATCH. THE POSSIBILITY FOR FLOODING OR FLASH FLOODING CONTINUES OVERNIGHT. ONLY TWEAKED THE POPS TO PUT HIGHER POPS A LITTLE FARTHER SOUTH OVER THE WESTERN COUNTIES. OTHERWISE SHOWERS...HEAVY AT TIMES FOR MAINLY N GA...WILL CONTINUE OVERNIGHT. FORECAST LOW TEMPERATURES GENERALLY CLOSE TO NORMAL. BDL && .PREV DISCUSSION... /ISSUED 655 PM EDT SAT OCT 3 2015/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... RADAR TRENDS CONTINUE TO SHOW PLUME OF MODERATE TO HEAVY PRECIPITATION STREAMING NORTH UP THE EASTERN SIDE OF THE FORECAST AREA...AND SPREADING WEST. MEDIUM RANGE MODELS HAVE BACKED OFF THE QPF TOTALS SOMEWHAT BUT THEY ARE STILL FAIRLY HIGH AND I DO NOT ANTICIPATE ANY BIG CHANGES TO MY QPF GRIDS...OR TO THE CURRENT WATCH. MEDIUM RANGE AND HIGH-RES MODELS STILL INDICATING THAT THE GENERAL NORTH/SOUTH AXIS OF PRECIPITATION WILL ROTATE COUNTERCLOCKWISE BECOMING MORE NORTHWEST/SOUTHEAST OR EVEN WEST/EAST ORIENTED THROUGH THE EVENING AND THE OVERNIGHT PERIOD. WILL HAVE A FAIRLY DECENT GRADIENT IN THE POP GRID FROM SOUTHWEST TO NORTH. THE UPPER LOW IS STILL EXPECTED TO SLOWLY SHIFT EAST THROUGH SUNDAY WITH THE AXIS OF HEAVIER PRECIPITATION SHIFTING EAST SUNDAY AS WELL. 20 LONG TERM /MONDAY THROUGH SATURDAY/... ASIDE FROM A FEW MINOR UPDATES TO POPS ON MONDAY INTO TUESDAY...NO MAJOR CHANGES WERE MADE TO THE LONG TERM. THERE WILL STILL BE THE CHANCE FOR LINGERING SHOWERS ON MONDAY FOR EASTERN GEORGIA AS THE UPPER LOW CONTINUES TO PULL SOME MOISTURE INTO THE AREA. THE REGION WILL FINALLY START TO DRY OUT IN EARNEST NEXT WEEK AS THE CLOSED LOW PUSHES OFFSHORE WITH DRY AND TEMPERATE CONDITIONS FOR SEVERAL DAYS. MODELS DIVERGE SIGNIFICANTLY BY NEXT WEEKEND WITH THE EVOLUTION OF THE UPPER LOW OVER THE SOUTHWEST U.S. AND ANY POTENTIAL IMPACT FOR OUR AREA. RW PREVIOUS LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MODELS IN FAIR AGREEMENT ON CLOSED UPPER LOW CIRCULATING VICINITY OF SOUTHEAST GA OR JUST OFF SHORE AT THE START OF THE PERIOD. EASTERLY FLOW AND A CONNECTION TO JOAQUIN STILL EVIDENT...BUT THE BULK OF THE HEAVIER RAIN STILL LOOKS LIKE IT WILL BE ACROSS THE CAROLINAS SUNDAY NIGHT. LIKELY POPS LOOK OKAY SUNDAY NIGHT FOR THE FAR NORTHEAST WITH LOWER POPS ELSEWHERE. UPPER LOW PULLING TO THE NORTHEAST MONDAY AND MONDAY NIGHT SHOULD DIMINISH RAIN CHANCES FOR THE FORECAST AREA. UPPER RIDGE EXPECTED TO BUILD ACROSS THE SOUTHEAST TUESDAY THROUGH THE END OF THE WEEK. HAVE CONTINUED WITH DRY WEATHER DURING THAT TIME. 41 && AVIATION... 00Z UPDATE... IFR-MVFR CEILINGS AND IFR-VFR AND HIGHLY VARIABLE VSBYS EXPECTED AT THE TAF SITES THROUGH TONIGHT. INCREASING MODERATE TO HEAVY SHOWERS OVER THE N AND E. ISOLATED THUNDERSTORMS POSSIBLE. SURFACE WINDS OUT OF THE NW-NE AT 6-12 KTS WITH GUSTS 15-20KTS OVERNIGHT. AND SUNDAY. SLIGHTLY HIGHER AT ATL SUNDAY. //ATL CONFIDENCE...00Z UPDATE... LOW CONFIDENCE FOR VSBYS AND DURATION OF SHOWERS. MEDIUM CONFIDENCE FOR CEILINGS AND WIND DIRECTION. HIGH CONFIDENCE FOR WIND SPEEDS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 67 60 69 / 100 90 70 30 ATLANTA 58 69 61 71 / 80 80 40 20 BLAIRSVILLE 59 70 58 71 / 100 80 40 20 CARTERSVILLE 58 72 61 73 / 90 80 30 10 COLUMBUS 58 71 62 72 / 60 50 40 10 GAINESVILLE 58 68 60 69 / 100 90 50 20 MACON 57 70 63 71 / 60 60 50 20 ROME 59 74 60 75 / 90 70 30 10 PEACHTREE CITY 58 68 61 71 / 80 70 40 10 VIDALIA 60 72 62 72 / 50 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...CATOOSA...CHEROKEE...CLARKE... DADE...DAWSON...FANNIN...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...JACKSON...JEFFERSON... LUMPKIN...MADISON...MORGAN...MURRAY...OCONEE...OGLETHORPE... PICKENS...PUTNAM...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...BDL
Hazardous weather outlook, Oct 3, 8:37 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 837 PM EDT SAT OCT 3 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 837 PM EDT SAT OCT 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... MINOR FLOODING IS MORE LIKELY AS WE GET INTO THE OVERNIGHT HOUR...PRIMARILY OVER EASTERN SECTIONS AS WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS INCREASE IN COVERAGE AND INTENSITY. WEATHER HAZARDS EXPECTED... HEAVY RAINFALL MAY LEAD TO FLASH FLOODING...AREAL FLOODING AND RIVER FLOODING. OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED IN ISOLATED THUNDERSTORMS. DISCUSSION... AN UPPER LOW OVER THE SOUTHEAST COMBINED WITH DEEP TROPICAL MOISTURE WILL PRODUCE WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. HEAVY RAINFALL AMOUNTS MAY LEAD TO INSTANCES OF FLASH FLOODING. REFER TO THE LATEST FLASH FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN UPPER LOW PRESSURE AREA WILL CONTINUE TO PRODUCE WIDESPREAD RAINFALL THROUGH SUNDAY. RAIN WILL DIMINISH LATE SUNDAY INTO MONDAY AS THE LOW MOVES EAST OF THE STATE. STORM TOTALS ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES OVER MUCH OF THE EASTERN PORTION OF GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:44 PM EDT | Areal Flood Warning | FFC | Banks | 12 hr |
| Oct 3, 10:30 PM EDT | River Flood Warning | FFC | Dawson, Forsyth | 23 hr |
| Oct 3, 10:30 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 29 hr |
| Oct 3, 10:34 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Oct 4, 1:12 AM EDT | Areal Flood Warning | FFC | Wilkes | 9 hr |
| Oct 4, 5:45 AM EDT | Special Weather Statement | FFC | Banks, Clarke, Hall, Jackson, Madison | 60 min |
| Oct 4, 5:57 AM EDT | Special Weather Statement | FFC | Banks, Clarke, Hall, Jackson, Madison | 48 min |
| Oct 4, 6:21 AM EDT | Special Weather Statement | FFC | Barrow, Forsyth, Gwinnett, Oconee, Walton | 54 min |
| Oct 4, 6:49 AM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson, Lumpkin, White | 56 min |
| Oct 4, 7:58 AM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson, Lumpkin, White | 77 min |
| Oct 4, 9:27 AM EDT | Special Weather Statement | FFC | Banks, Dawson, Fannin, Forsyth, Hall, Jackson and 5 more | 2 hr |
| Oct 4, 11:26 AM EDT | Special Weather Statement | FFC | Banks, Dawson, Fannin, Forsyth, Hall, Jackson and 5 more | 3 hr |
Nearby
Areal Flood Warnings in Georgia, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.